Thunderstorm Wind, Jefferson
- When
- November 12, 10:30 PM EST
- Where
- Jefferson County, Reynoldsville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 41.100, -78.900
Few trees and power lines down.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Nov 12, 9:34 PM EST, 56 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 934 PM EST WED NOV 12 2003 UPDATE DUE TO WATCHES THAT HAVE EXPIRED AND FOR HIGH WIND WARNING. .PBZ... MD...HIGH WIND WARNING THRU 4PM THURSDAY FOR ZONE MDZ001. OH...WIND ADVISORY FOR TONIGHT AND THURSDAY FOR ZONES OHZ039>041...OHZ048>050...OHZ057>059...OHZ068>069. PA...WIND ADVISORY FOR TONIGHT AND THURSDAY FOR ZONES PAZ007>009-013>016-020>023-029>032. SEVERE THUNDERSTORM WATCH TIL 11 PM PAZ007>009-013>016-020>023-029>032. WV...WIND ADVISORY FOR TONIGHT AND THURSDAY FOR ZONES WVZ001>004...WVZ012...WVZ021>022. HIGH WIND WARNING THRU 4PM THURSDAY FOR ZONES WVZ023-041. SEVERE THUNDERSTORM WATCH TIL 11 PM FOR ZONES WVZ001>004. RS
MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-012-021>023-041-1211945- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 1149 AM EST WED NOV 12 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN PENNSYLVANIA EAST CENTRAL OHIO...NORTHERN WEST VIRGINIA AND GARRETT COUNTY MARYLAND. .DAY ONE...TODAY THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS MAINLY LATE AFTERNOON AND EARLY TONIGHT ACROSS THE UPPER OHIO VALLEY. THERE MAY BE STRONG AND DAMAGING WINDS WITH THESE STORMS ALONG WITH DANGEROUS LIGHTNING..HAIL AND BRIEF HEAVY DOWNPOURS. TORNADOES MAY EVEN FORM. A WIND ADVISORY IS IN EFFECT TONIGHT ALSO AS WIND GUSTS TO 50MPH OR SO ARE POSSIBLE BOTH PRECEDING AND AFTER PASSAGE OF A STRONG COLD FRONT THAT WILL USHER IN MUCH COLDER WEATHER. .DAYS TWO THROUGH SEVEN... ON THURSDAY...A WIND ADVISORY WILL REMAIN IN EFFECT FOR THE AREA. WINDS CAN GUST TO 50 MPH OR SO. COLD WINDS MOVING ACROSS THE GREAT LAKES WILL ALSO SPAWN SNOW SHOWERS ACROSS THE UPPER OHIO VALLEY AND APPALACHIAN MOUNTAINS THURSDAY INTO THURSDAY NIGHT. A SMALL ACCUMULATION OF SNOW...1 INCH OR SO...IS POSSIBLE ACROSS NORTHWEST PENNSYLVANIA AND THE RIDGE TOPS OF THE CHESTNUT RIDGE AND LAUREL HILL BY THURSDAY LATE DAY. ADDITIONAL ACCUMULATIONS ARE EXPECTED THURSDAY NIGHT. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION WILL LIKELY OCCUR LATE THIS AFTERNOON AND EVENING.
OHZ039>041-048-130300- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 447 PM EST WED NOV 12 2003 TORNADO WATCH IN EFFECT UNTIL 1000 PM EST WEDNESDAY EVENING FOR THE FOLLOWING COUNTIES... IN OHIO... CARROLL COLUMBIANA COSHOCTON TUSCARAWAS
OHZ039>041-048-057-058-068-130015- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 632 PM EST WED NOV 12 2003 THUNDERSTORMS WERE DEVELOPING ACROSS SOUTHERN COSHOCTON COUNTY. THE THUNDERSTORM WAS WEST OF CONESVILLE AND MOVING NORTHEAST ABOUT 40 MPH. BE ALERT FOR GUSTY WINDS...DANGEROUS LIGHTNING AND VERY HEAVY RAIN. A TORNADO WATCH REMAINS IN EFFECT FOR COSHOCTON...TUSCARAWAS...CARROLL...AND COLUMBIANA COUNTIES UNTIL 1000 PM. A TORNADO WATCH REMAINS IN EFFECT FOR MUSKINGUM...NOBLE...AND GUERNSEY COUNTIES UNTIL 900 PM. MORE THUNDERSTORMS WERE LOCATED IN NORTH CENTRAL OHIO AND THEY WERE MOVING NORTHEAST. BE ALERT THIS EVENING...ANY THUNDERSTORMS THAT DO FORM COULD CONTAIN TORNADOES OR STRONG WINDS. STAYED TUNED TO NOAA WEATHER RADIO AND YOUR LOCAL TV AND RADIO STATIONS FOR LATER INFORMATION ON THESE STORMS.
OHZ039>041-048-057-058-068-130115- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 714 PM EST WED NOV 12 2003 MORE SHOWERS AND THUNDERSTORMS WERE MOVING TOWARD EAST CENTRAL...OHIO. ONE ISOLATED THUNDERSTORM WAS OVER SOUTHWEST CARROLL COUNTY. HOWEVER...MORE STORMS WERE LOCATED IN NORTH CENTRAL OHIO AND WERE MOVING EAST ABOUT 40 MPH. BE ALERT...SOME OF THESE STORMS COULD PRODUCE STRONG WINDS AND EVEN TORNADOES. CURRENTLY...THUNDERSTORMS WILL ENTER COLUMBIANA COUNTY BETWEEN 745 PM AND 800 PM THIS EVENING. A TORNADO WATCH REMAINS IN EFFECT FOR COSHOCTON...TUSCARAWAS...CARROLL... AND COLUMBIANA COUNTIES UNTIL 1000 PM. A TORNADO WATCH REMAINS IN EFFECT FOR GUERNSEY...MUSKINGUM...AND NOBLE UNTIL 900 PM. A WATCH MEANS TORNADOES ARE POSSIBLE. IF TORNADOES BECOME CERTAIN WITH THESE STORMS...WARNINGS WILL BE ISSUED.
OHZ049-050-059-069-WVZ001>004-PAZ007>009-013>016-020>023-029>032- 130400- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 730 PM EST WED NOV 12 2003 SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 1100 PM EST WEDNESDAY EVENING FOR THE FOLLOWING COUNTIES... IN OHIO... BELMONT HARRISON JEFFERSON MONROE IN WEST VIRGINIA... BROOKE HANCOCK MARSHALL OHIO IN PENNSYLVANIA... ALLEGHENY ARMSTRONG BEAVER BUTLER CLARION FAYETTE FOREST GREENE INDIANA JEFFERSON LAWRENCE MERCER VENANGO WASHINGTON WESTMORELAND
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH, PA
826 PM EST WED NOV 12 2003
TIME(EST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0800 PM COSHOCTON OH WIND DAMAGE
11/12/03 COSHOCTON TREES AND POWER LINES DOWN
REPORTED BY LAW ENFORCEMENT
0810 PM COUNTY WIDE OH WIND DAMAGE
11/12/03 TUSCARAWAS TREES AND POWER LINES DOWN
REPORTED BY EMERGENCY
MANAGEMENT
0817 PM CARROLLTON OH WIND DAMAGE
11/12/03 CARROLL TREES DOWN REPORTED BY
EMERGENCY MANAGEMENTPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH, PA
922 PM EST WED NOV 12 2003
TIME(EST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0903 PM WHEELING WV WIND DAMAGE
11/12/03 OHIO TREES AND LARGE BRANCHES
DOWN. REPORTED BY PUBLIC.The State College radar (KCCX), 78 km away, was scanning. The volume nearest the first event began at 03:31 UTC.
1 thunderstorm wind. Local standard time, as filed.
Few trees and power lines down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Pennsylvania in 2003Every state in 2003This day in weather historyWarnings in Pennsylvania, November 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5371317.